Forum

Has anyone else deteriorated on Tysabri?

HAs anyone else been through this - and if so what happened to you?

I have had 9 infusions.  However I have been plagued with increasingly severe UTIs which started after two infusions and have been pretty much back to back ever since.  I never had UTIs before and we know from bladder scan that they are not caused by retention problems.   My MS has got progressively worse with two definite setbacks and steady progression in between - the most recent one is most serious ever and I am now just about mobile and then with sticks and lots of wobbles.  Hands are now also affected.

One school of thought is that this is the UTIs taking their toll - with Tysabri ironically triggering them by weakening my immune system.  Another possibility is that Tysabri has failed to stop the relapses for me - or of course that my MS has switched and is no longer RRMS. I am in touch with the hospital who treat me about all of this - but would be interested to hear if anyone has had a similar experience.

That must be desperately disappointing on so many levels.  We try to manage our expectations about new drugs but obviously a person starts on the Tysabri route feeling, if not optimistic, certainly hopeful.  It must be very hard to know that, for whatever reason, you are not where you hoped to be, 9 months in.  I am really sorry.  No suggestions to offer, I'm afraid, just hugs from here and I hope that the doctors get to the bottom of what is going on and that you get some effective help to make you feel better.

Alison

x

 

 

Hi there,

Hope things work out better for you.

What does your neuro and team say about it? Indeed the recurrent infections with MS even without tysabri is no good in terms of worsening the symptoms.

How about prophylactic/long term antibiotics like nitrofurantoin or trimethoprim. I'm sure they would have suggested atleast lots of hydration with water and cranberry juice etc to help.

What does your MRI with contrast say about progression and new relapses?

One can switch to Campath drug, but this you'll have to discuss with your neuro.

Hope this helps a bit.

xxxx

I'm really sorry to hear that I'm on Tysabri but before I started it my start date kept being put back because I seem to be having 1 UTI after another UTI's have put me in a relapse before a few times and make me feel really wobbly and of balance and everything I was put on a low does antibiotic I took everyday it kept them under control I started Tysabri over 3 years ago now I was on  those antibiotics for about a year I came of them and so far everythings been fine I might have a UTI about once a year and it doen't really affected me now I just notice if I'm peeing a lot and when I get it checked its a UTI.

When I started Tysabri they wouldn't let you have your infusion if you had a UTI they still check your urine before every infusion but if you have a UTI they put you on a course of antibiotics but you can still have your infusion but when I started Tysabri if they checked your urine and it was infected you didn't get your infusion and had to go home without it only when the urine infection cleared up would they let you have it.

Maybe if your having so many UTI's Tysabri's not able to do its job.

Mark

1 Like

Thanks for all the replies.  In response to some of the suggestions - I am now on a daily dose of Ntroforantion to see if that prevents them, I do the copious hydration thing and cranberry tablets etc.  MRI scan in prospect which will show if there has been more activity - this is the critical one.  Have had armfuls of blood taken this week to see if there is anything else going on - though last urinalysis last week was clear.  Waiting to hear whether next infusion will take place or not. Thanks again for all posts - onwards and upwards......